Alert archive / Nebraska / Tornado Warnings in 2008
Tornado Warning 54, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jun 17, 2008, 7:34 PM CDT for Brown County, Nebraska. It was in force for 41 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2008, 7:34 PM CDT (00:34 UTC)
- Expired
- Jun 17, 2008, 8:15 PM CDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Brown County, NE
The radar
The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 8:01 PM CDT | HAIL 1.75 | 4 N Ainsworth, NE | |
| Jun 17, 8:07 PM CDT | HAIL 1.75 | 9 Nw Ainsworth, NE | |
| Jun 17, 8:08 PM CDT | HAIL 1.5 | 9 Nw Ainsworth, NE | |
| Jun 17, 8:08 PM CDT | HAIL 1.5 | Ainsworth, NE | |
| Jun 17, 8:22 PM CDT | HAIL 1 | 6 N Ainsworth, NE | WINDOWS BROKEN IN HOME BY WIND DRIVEN HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1304 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLBF 180034 TORLBF NEC017-180115- /O.NEW.KLBF.TO.W.0054.080618T0034Z-080618T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 734 PM CDT TUE JUN 17 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL BROWN COUNTY IN NORTH CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF AINSWORTH... * UNTIL 815 PM CDT * AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTHWEST OF BOBCAT STATE WILDLIFE MANAGEMENT AREA...OR 13 MILES WEST SOUTHWEST OF SPRINGVIEW...MOVING SOUTHEAST AT 25 MPH. * THE TORNADO WILL BE NEAR... BOBCAT STATE WILDLIFE MANAGEMENT AREA BY 745 PM CDT... AINSWORTH BY 815 PM CDT... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4259 9970 4251 9989 4278 10008 4275 9987 TIME...MOT...LOC 0034Z 328DEG 20KT 4276 9998 $$ 13
1 follow-up statement
000 WWUS53 KLBF 180047 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 747 PM CDT TUE JUN 17 2008 NEC017-180115- /O.CON.KLBF.TO.W.0054.000000T0000Z-080618T0115Z/ BROWN NE- 747 PM CDT TUE JUN 17 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR NORTH CENTRAL BROWN COUNTY... AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BOBCAT STATE WILDLIFE MANAGEMENT AREA...OR 12 MILES NORTHWEST OF AINSWORTH... MOVING SOUTH AT 30 MPH. THE TORNADO WILL BE NEAR... AINSWORTH BY 810 PM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER TO GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4259 9970 4251 9989 4278 10008 4275 9987 TIME...MOT...LOC 0047Z 338DEG 25KT 4268 9996 $$ 13
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 17, 3:03 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 17, 3:03 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 303 PM CDT TUE JUN 17 2008 .SYNOPSIS... H5 RIDGE OVER WESTERN CONUS WITH TROUGH OVER EASTERN CONUS. MOISTURE POOLING OVER SOUTHWEST INTO NORTWEST NEBRASKA AS SEN IN VISIBLE SATELLITE. ISOLATED CONVECTION FIRING ALONG BLACKHILLS AND SOUTH CENTRAL SOUTH DAKOTA. && .DISCUSSION... IN THE NEAR TERM MODELS HAVING TROUBLE WITH TIMING OF WAVES MOVING AROUND AND THROUGH THE H5 RIDGE TO THE WEST. MOISTURE RIDGE OVER SOUTHWEST NEBRASKA HAS POTENTIAL FOR WEATHER TONIGHT. HAVE USED A BLEND FOR THE FORECAST. CONFIDENCE IS LOW WHERE CONVECTION MAY FIRE. CAP REMAINS STRONG THIS AFTERNOON OVER FORECAST AREA. WEAK LLJ CAPES AROUND 2000 TO 2500 MODERATE INSTABILITY BUT NO GOOD FOCUS. STRONGER WAVE MOVING THROUGH THE NORTHERN PLAINS ON WEDNESDAY WITH BETTER FORCING HAVE LEFT CHANCE POPS GOING INTO WEDNESDAY NIGHT AND THEN BEGAN TRIMMING THEM BACK. TEMPERATURES IN THE 80S LOWS IN THE 50S. EXTENDED...FRIDAY NIGHT THRU TUESDAY MODELS SEEM TO BE IN DECENT AGREEMENT IN BUILDING THE UPPER RIDGE ACROSS THE DESERT SOUTHWEST DURING THE WEEKEND...AND THEN NOSING THE RIDGE INTO THE CENTRAL PLAINS EARLY NEXT WEEK. UPPER LEVEL DISTURBANCES WILL CONTINUE TO TRANSLATE FROM NORTHWEST TO SOUTHEAST ACROSS OUR AREA...AND THIS WILL KEEP THE CHANCE FOR AFTERNOON AND OVERNIGHT CONVECTION GOING THROUGH THE WEEKEND. BOTH THE ECMWF AND GFS SHOW THE UPPER LEVEL RIDGE BUILDING INTO OUR AREA MONDAY AND TUESDAY...SO HAVE OPTED TO LEAVE THOSE DAYS DRY FOR NOW...AS TEMPERATURES ALOFT MAY WARM HELPING TO SUPPRESS CONVECTION. TEMPERATURES WILL GRADUALLY BE WARMING THROUGH THE PERIOD...WITH HIGHS AOA 90 DEGREES...ESPECIALLY IN THE SOUTHWEST ZONES BY SUNDAY. DEW POINTS IN THE UPPER 50S TO MID 60S WILL HELP KEEP TEMPERATURES UP AT NIGHT...WITH LOWS IN THE 60S BECOMING COMMON BY SUNDAY...AND THEN LASTING FOR THE REST OF THE EXTENDED PERIOD. && .AVIATION... MOISTURE FEED NORTH ACROSS WESTERN NEBRASKA LEADING TO AREAS OF MVFR CONDITIONS WEST OF HIGHWAY 83 TO THE EASTERN NEBRASKA PANHANDLE. THE POTENTIAL FOR MVFR CONDITIONS WILL IMPACT TERMINALS KLBF AND KVTN THROUGH 18/00Z. ANOTHER ROUND OF CONVECTION IS EXPECTED THIS EVENING AND OVERNIGHT THAT WILL LIKELY INFLUENCE THE KVTN TERMINAL FROM 00Z TO 04Z THIS EVENING THEN TOWARD DAYBREAK AS RIDGE RUNNERS MOVE SOUTHEAST. OVERNIGHT BOUNDARY LAYER MOISTURE INCREASES ACROSS THE WEST WITH MVFR TO LIFR CONDITIONS GENERALLY WEST OF KLBF AND KVTN TERMINALS THROUGH 15Z. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KECK/POWER
Hazardous weather outlook, Jun 17, 3:04 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 304 PM CDT TUE JUN 17 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-182015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 304 PM CDT TUE JUN 17 2008 /204 PM MDT TUE JUN 17 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THE GREATEST RISK IS WEST OF A LINE FROM SPRINGVIEW IN KEYA PAHA COUNTY TO MASON CITY IN CUSTER COUNTRY. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS FURTHER EAST IS POSSIBLE AS DISTURBANCES MOVES THROUGH THE UPPER RIDGE AND ENCOUNTER DEEPENING MOISTURE IN AN UNSTABLE ENVIRONMENT. THE PRIMARY THREAT IS LARGE HAIL WITH THE POTENTIAL FOR THUNDERSTORMS TO EVOLVE INTO CLUSTERS THAT COULD PRODUCE HEAVY RAINFALL OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE UPPER RIDGE WILL BUILD SLOWLY EAST WITH AN ACTIVE WEATHER PATTERN EACH DAY THROUGH THURSDAY. THE BEST CHANCE FOR SEVERE THUNDERSTORMS THROUGH THURSDAY WILL BE MAINLY WEST OF A LINE FROM VALENTINE TO NORTH PLATTE...WHERE CONDITIONS WILL REMAIN THE MOST UNSTABLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Jun 17, 7:01 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL MERRIMAN 42.92N 101.70W
06/17/2008 M0.75 INCH CHERRY NE TRAINED SPOTTER
&&
CARMELLocal storm report, Jun 17, 7:02 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 PM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL ATKINSON 42.53N 98.98W
06/17/2008 E1.75 INCH HOLT NE PUBLIC
&&
CARMELLocal storm report, Jun 17, 7:15 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL SPRINGVIEW 42.83N 99.75W
06/17/2008 M1.00 INCH KEYA PAHA NE FIRE DEPT/RESCUE
&&
CARMELLocal storm report, Jun 17, 7:18 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
718 PM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL SPRINGVIEW 42.83N 99.75W
06/17/2008 M1.00 INCH KEYA PAHA NE TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL LASTED FOR TEN MINUTES.
&&
CARMELLocal storm report, Jun 17, 7:20 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
720 PM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 5 SW ATKINSON 42.48N 99.05W
06/17/2008 M1.75 INCH HOLT NE LAW ENFORCEMENT
&&
CARMELLocal storm report, Jun 17, 7:26 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL STUART 42.60N 99.14W
06/17/2008 E1.00 INCH HOLT NE PUBLIC
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:10 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 50 min |
| Jun 17, 7:14 PM CDT | Tornado Warning | LBF | Cherry | 31 min |
| Jun 17, 7:15 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 45 min |
| Jun 17, 7:42 PM CDT | Tornado Warning | LBF | Cherry | 33 min |
| Jun 17, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 33 min |
| Jun 17, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Jun 17, 7:59 PM CDT | Tornado Warning | LBF | Garfield, Holt | 46 min |
| Jun 17, 8:07 PM CDT | Tornado Warning | LBF | Brown | 38 min |
| Jun 17, 8:17 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 58 min |
| Jun 17, 8:30 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 20 min |
| Jun 17, 8:41 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 34 min |
| Jun 17, 8:43 PM CDT | Tornado Warning | LBF | Brown | 47 min |
| Jun 17, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 61 min |
| Jun 17, 8:59 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Jun 17, 9:06 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 39 min |
| Jun 17, 9:12 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 63 min |
| Jun 17, 9:16 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 59 min |
| Jun 17, 9:21 PM CDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 39 min |
| Jun 17, 9:26 PM CDT | Tornado Warning | LBF | Blaine, Brown | 49 min |
| Jun 17, 9:30 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 60 min |
| Jun 17, 9:55 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 36 min |
| Jun 17, 9:55 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 33 min |
| Jun 17, 10:00 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 60 min |
| Jun 17, 10:13 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, Logan, McPherson and 1 more | 62 min |
| Jun 17, 10:30 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 45 min |
| Jun 17, 10:43 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 62 min |
| Jun 17, 11:11 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 34 min |
| Jun 17, 11:37 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 53 min |
| Jun 17, 11:41 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 38 min |
| Jun 18, 3:21 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Keith, Lincoln, Perkins | 54 min |
| Jun 18, 4:09 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 66 min |
| Jun 18, 4:23 PM CDT | Tornado Warning | LBF | Frontier, Hayes | 37 min |
| Jun 18, 6:09 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 33 min |
| Jun 18, 6:51 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 24 min |
Nearby
Tornado Warnings in Nebraska, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.